Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Does Metoprolol cause permanent blurred vision?

User rating for this question
Very Good
Answered by

Ophthalmologist
Practicing since : 2003
Answered : 5709 Questions
Question
why does metoprolol cause blurred vision, and is it permanent? please see the section below for more details. thank you.
Posted Tue, 12 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Dadapeer K 29 minutes later
Brief Answer:
Blurred vision is temporary, due to metoprolol.

Detailed Answer:
Hello
Welcome to Health care magic

It seems from the history that you are diagnosed with sinus tachycardia and on treatment with metoprolol 25 mg since 1 day.

The symptoms of light headedness and blurring of vision are usually because of side effect of metoprolol and other beta blocker drugs.
Metoprolol decreases the heart rate and blood sugar levels, this causes symptoms of light headedness and blurring of vision. This is transient and will recover no need to worry.
But you need to rule out athersclerosis of the carotid arteries and if the episodes are recurrent you need to consult your doctor for reducing the dosage of the metoprolol or changing the drug.

Hope I have answered your question and the information is helpful to you.

Thank you
with regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor